How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Nitika Your Own Question

Dr. Nitika
Dr. Nitika, Doctor
Category: Health
Satisfied Customers: 1719
Experience:  General Physician experience in Medicine, Integrative, CAM
2598649
Type Your Health Question Here...
Dr. Nitika is online now
A new question is answered every 9 seconds

I experiance back thigh stiffness on waking up from sleep,

Resolved Question:

I experiance back thigh stiffness on waking up from sleep, I am on amlor, enalapril and hydrochlorthizide, do any of these drugs have this side effect?
Submitted: 5 years ago via Patientsville.
Category: Health
Expert:  Dr. Nitika replied 5 years ago.
Hello,
I need more information regarding your problem.
What's your age and gender?
Are you overweight?
Do you have stiffness in both thighs?
Have you suffered from any back injury, sciatica?
Any other associated symptoms?
Do you feel pain, numbness , tingling , swelling in your back and thighs ?
How long have you suffered?
Any medication for it?
Please reply us so i can help you in every aspect.
Customer: replied 5 years ago.

Thanks for your response, actually, I am writing the comlaint of my uncle who is 75 years old, on antihypertensive drugs ( Amlor 5mg, Atakand which is a combination of hydrochlorthiazide and enalapril), no history of back trauma or sciatica, experiance these cramps as he describes 2-3 wks ago in the back of his thighs, both sides, especially when he wakes up from sleep, and disappears as he walks for a few seconds......he also feels that his tongue is falling backwards, compromising his breathing, I don't know whether these two conditions are related or not..... I hope the information gives you a clue to my uncle's condition....thanks again...

Amal Al Dabbagh

Expert:  Dr. Nitika replied 5 years ago.
Hello,
I think Amlor( amiloride) and Atacand( hydrochlorthiazide and enalapril) can cause shortness of breathing,muscle cramps and back pain with other side effects. So if your uncle has suffered from these symptoms after taking the medications then I advice him to discuss his doctor for any changes in his drugs for Hypertension.
Other possibilties for muscle cramps and stiffness in back and thigh after waking up -
Rheumatoid Arthrits
Osteoarthritis.
So i suggest him to undergo CBC,ESR,RA factor,Spinal X-ray and consult orthopedician for further evaluation and management.
He should do stretching exercises of legs before getting up from bed.
He should do massage on his lower back.
He should apply warm fomentation at bedtime for 15 mins.

I hope it 'll help you.
Customer: replied 5 years ago.

Hello again, but what about his uppper airway symptoms of suffocation he feels as if his tongue is obstructing his airway wiith severe dryness in his tongue. Is there any relation to the muscle cramps? by the way his serum calcium , urea and electrolytes were normal.....and he is on these medications for a long time and the complaint is only of 2 -3 weeks duration.

Thanks again and hear from you soon

 

Amal

Expert:  Dr. Nitika replied 5 years ago.
Hello,
I think he needs to be seen to his physician if he feels very uncomfortable as it requires physical examination(pulmonary auscultation ).
Sometimes prolonged use of medication can cause dryness of mouth.So
He should drink plenty of water and fluids rich in vitamins.
He should avoid spicy , fried , fatty food, alcohol and caffeine consumption.
He should avoid smoking if he is a smoker.
He should do deep breathing exercises .
He should eat fruits and vegetables rich in water content.

It can't be said clearly any corelation between muscle cramps and airways symptoms.
But as i have told you before about side effects of Amlor and Antacand so I advice him to consult his doctor for any changes in AntiHypertensive drugs.
Please he should undergo various tests to rule out Osteoarthritis or Rheumatoid arthrits for muscle stiffness and cramps in thigh after waking up.
I hope it 'll help you.
Thank you.
Dr. Nitika, Doctor
Category: Health
Satisfied Customers: 1719
Experience: General Physician experience in Medicine, Integrative, CAM
Dr. Nitika and other Health Specialists are ready to help you

JustAnswer in the News:

 
 
 
Ask-a-doc Web sites: If you've got a quick question, you can try to get an answer from sites that say they have various specialists on hand to give quick answers... Justanswer.com.
JustAnswer.com...has seen a spike since October in legal questions from readers about layoffs, unemployment and severance.
Web sites like justanswer.com/legal
...leave nothing to chance.
Traffic on JustAnswer rose 14 percent...and had nearly 400,000 page views in 30 days...inquiries related to stress, high blood pressure, drinking and heart pain jumped 33 percent.
Tory Johnson, GMA Workplace Contributor, discusses work-from-home jobs, such as JustAnswer in which verified Experts answer people’s questions.
I will tell you that...the things you have to go through to be an Expert are quite rigorous.
 
 
 

What Customers are Saying:

 
 
 
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
< Last | Next >
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
  • I thank-you so much! It really helped to have this information and confirmation. We will watch her carefully and get her in for the examination and US right away if things do not improve. God bless you as well! Claudia Albuquerque, NM
  • Outstanding response time less than 6 minutes. Answered the question professionally and with a great deal of compassion. Kevin Beaverton, OR
  • Suggested diagnosis was what I hoped and will take this info to my doctor's appointment next week.
    I feel better already! Thank you.
    Elanor Tracy, CA
  • Thank you to the Physician who answered my question today. The answer was far more informative than what I got from the Physicians I saw in person for my problem. Julie Lockesburg, AR
  • You have been more help than you know. I seriously don't know what my sisters situation would be today if you had not gone above and beyond just answering my questions. John and Stefanie Tucson, AZ
  • I have been dealing with an extremely serious health crisis for over three years, and one your physicians asked me more questions, gave me more answers and encouragement than a dozen different doctors who have been treating me!! Janet V Phoenix, AZ
 
 
 

Meet The Experts:

 
 
 
  • Nurse Milli, RN

    Nurse (RN)

    Satisfied Customers:

    4043
    20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
< Last | Next >
  • http://ww2.justanswer.com/uploads/NU/nursescare4u/2013-3-31_03429_JApic.64x64.jpg Nurse Milli, RN's Avatar

    Nurse Milli, RN

    Nurse (RN)

    Satisfied Customers:

    4043
    20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Doctor

    Satisfied Customers:

    102
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor (MD)

    Satisfied Customers:

    5622
    Emergency Medicine and Family Practice for over 26 years
  • http://ww2.justanswer.com/uploads/drphophalia/2007-08-23_095626_dr._arun_phophalia.jpg Dr. Arun Phophalia's Avatar

    Dr. Arun Phophalia

    Doctor (MD)

    Satisfied Customers:

    17025
    MBBS, MS (General Surgery), Fellowship in Sports Medicine
  • http://ww2.justanswer.com/uploads/VA/VANP/2012-6-6_235535_Skye2.64x64.jpg A. Schuyler, NP's Avatar

    A. Schuyler, NP

    Nurse Practitioner

    Satisfied Customers:

    12170
    Board Certified NP, MS, RN. Private practice & hospitalist
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Doctor (MD)

    Satisfied Customers:

    10029
    Over 20 yrs of Family Practice
  • http://ww2.justanswer.com/uploads/neurosurg/2009-10-06_120923_profile.jpg Dr. Mark's Avatar

    Dr. Mark

    Doctor (MD)

    Satisfied Customers:

    6234
    U.S. Physician/Surgeon in Neurosurgery